MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Ventricular Fibrillation (2130)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, serial number (b)(4), was requested to be returned for evaluation on (b)(6) 2020.The consumable kits used during the procedure were discarded and the lot numbers are not known.The evaluation of the system and the clinical assessement of the cine-angiograms will be provided in a follow-up medwatch report to the fda upon completion of the investigation.
 
Event or Problem Description
During a cardiac catheterization using the acist angiographic injection system, model cvi, at initial injection/initial picture and after usual aspiration of blood from the catheter and flushing of the catheter, approximately 5-10 ml of air was injected into the patient.The patient went into ventricular fibrillation and code was called.Intra-aortic balloon pump (iabp) was inserted into the patient and pressors administered.The patient was provided ventilator support and transferred to the icu.The patient recovered (b)(6) 2020.
 
Additional Manufacturer Narrative
H3: the acist angiographic injection system, model cvi, system serial number (b)(6), was received at acist for evaluation on july 30, 2020.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for the use of the device.Based on the testing and evaluation of the cvi injection system, there was no evidence of device malfunction related to this event.The cause of the event is inconclusive.This report is considered closed.
 
Additional Manufacturer Narrative
H2: the acist angiographic injection system, model cvi, serial number (b)(6), was requested to be returned for evaluation on july 30, 2020.The system was returned on august 31, but not yet evaluated.The acist medical advisory board member's assessment is as follows: the angio films are consistent with what is described in the event description.The initial recorded film shows occlusion/slow flow in the left coronary arteries.This image is consistent with an air injection having occurred just before this first angio.There is not a recorded image of the air being injected.However, it likely occurred when they flushed or filled the catheter with contrast.There is no way to determine with certainty how the air was injected.On the user's event description, they state that this occurred after "usual aspiration of the catheter and flush".However, in general, this kind of air injection occurring at this time, is associated with inadequate clearing of air from the system or catheter.The next injection shows a right coronary artery (rca) with moderate mid-segment stenosis, but normal flow.Subsequent images show evidence of a resuscitation with chest compressions and placement of an intra-aortic balloon pump (iabp).An interventional wire is passed into the left anterior descending artery (lad), but it does not appear that an intervention is performed.There does appear to be restoration of normal coronary flow after they appear to achieve return of spontaneous circulation (rosc).The evaluation of the system will be provided in a follow-up medwatch report to the fda upon completion of the investigation.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie, mn
MDR Report Key10466181
Report Number2134243-2020-00009
Device Sequence Number14055312
Product Code DXT
UDI-Device Identifier10841716101875
UDI-Public(01)10841716101875(11)190628
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer07/30/2020
07/30/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/05/2020
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCI RUNWAY FL4 CAT H74938969070 LOT UNKN; CARDIAC PTA BALLOON; EPI (EPINEPHRINE); INTRA-AORTIC BALLOON PUMP (IABP); ISOVUE 370; LEVOPHED; NEO (NEOPLASM)
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age59 YR
Patient Weight59